Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this red flag warning at Aug 21, 2007, 11:47 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 11:47 AM EDT (15:47 UTC)
- Expired
- Aug 21, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMRX 211547 RFWMRX RED FLAG WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1147 AM EDT TUE AUG 21 2007 ...RED FLAG WARNING IS IN EFFECT TODAY TO 8 PM EDT THIS EVENING FOR EXTREME SOUTHWESTERN NORTH CAROLINA... .STRONG HIGH PRESSURE HAS DOMINATED THE SOUTHERN APPALACHIAN REGION DURING THE PAST MONTH. LITTLE RAIN HAS FALLEN OVER THE REGION AND THE GROUND AND LOCAL VEGETATION HAS BECOMING EXTREMELY DRY. THIS HAS RESULTED IN HIGH FIRE DANGER AND THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. NCZ300-220000- /O.NEW.KMRX.FW.W.0002.070821T1547Z-070822T0000Z/ /O.NEW.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/ NANTAHALA NATIONAL FOREST- 1147 AM EDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE AFTERNOON RELATIVE HUMIDITY WILL BE BETWEEN 35 AND 40 PERCENT WITH WINDS 10 TO 15 MPH. HOWEVER...DUE TO VERY LIMITED RAINFALL DURING RECENT WEEKS...THE HOT AFTERNOON TEMPERATURES DURING THE MONTH OF AUGUST AND THE EXTREMELY DRY CONDITIONS...FIRE DANGER HAS BECOME VERY HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH...AND LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TNZ150-200-300>303-VAZ600-220000- /O.NEW.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/ TENNESSEE FORESTRY DISTRICT 1-TENNESSEE FORESTRY DISTRICT 2- TENNESSEE FORESTRY DISTRICT 3-NORTHERN CHEROKEE NATIONAL FOREST- SOUTHERN CHEROKEE NATIONAL FOREST- GREAT SMOKY MOUNTAIN NATIONAL PARK- JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6- 1147 AM EDT TUE AUG 21 2007 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. CONTINUED DRY AND HOT CONDITIONS WILL MAINTAIN HIGH FIRE DANGER ON WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH...AND LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS84 KMRX 211847 RFWMRX RED FLAG WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT TUE AUG 21 2007 ...RED FLAG WARNING IS IN EFFECT TODAY TO 8 PM EDT THIS EVENING FOR EXTREME SOUTHWESTERN NORTH CAROLINA... .STRONG HIGH PRESSURE HAS DOMINATED THE SOUTHERN APPALACHIAN REGION DURING THE PAST MONTH. LITTLE RAIN HAS FALLEN OVER THE REGION AND THE GROUND AND LOCAL VEGETATION HAS BECOMING EXTREMELY DRY. THIS HAS RESULTED IN HIGH FIRE DANGER AND THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. TNZ150-200-300>303-VAZ600-212000- /O.CAN.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/ TENNESSEE FORESTRY DISTRICT 1-TENNESSEE FORESTRY DISTRICT 2- TENNESSEE FORESTRY DISTRICT 3-NORTHERN CHEROKEE NATIONAL FOREST- SOUTHERN CHEROKEE NATIONAL FOREST- GREAT SMOKY MOUNTAIN NATIONAL PARK- JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6- 247 PM EDT TUE AUG 21 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE FIRE WEATHER WATCH. FIRE DANGER ACROSS EAST TENNESSEE AND SOUTHWEST VIRGINIA REMAIN HIGH AND ONLY SCATTERED RAINFALL IS ANTICIPATED THROUGH THE REST OF THE WEEK. $$ NCZ300-220300- /O.CON.KMRX.FW.W.0002.000000T0000Z-070822T0000Z/ /O.CON.KMRX.FW.A.0002.070822T1400Z-070823T0000Z/ NANTAHALA NATIONAL FOREST- 247 PM EDT TUE AUG 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE AFTERNOON RELATIVE HUMIDITY WILL BE BETWEEN 35 AND 40 PERCENT WITH WINDS 10 TO 15 MPH. HOWEVER...DUE TO VERY LIMITED RAINFALL DURING RECENT WEEKS...THE HOT AFTERNOON TEMPERATURES DURING THE MONTH OF AUGUST AND THE EXTREMELY DRY CONDITIONS...FIRE DANGER HAS BECOME VERY HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH...AND LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ DH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Aug 21, 9:26 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 21, 9:26 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 926 AM EDT TUE AUG 21 2007 .DISCUSSION...SHORT WAVE MOVING THROUGH UPPER RIDGE BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE AREA. ADDITIONAL DEVELOPMENT IS POSSIBLE THIS AFTERNOON WITH THE AID OF HEATING AND INCREASED INSTABILITY. HAVE UPDATES ZONES TO ADJUST TIMING OF PRECIP AND EXPAND COVERAGE SLIGHTLY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 96 72 98 72 97 / 10 10 10 10 10 KNOXVILLE AIRPORT, TN 94 72 96 70 95 / 20 10 10 10 10 OAK RIDGE, TN 94 71 96 70 95 / 20 10 10 10 10 TRI CITIES AIRPORT, TN 90 68 92 67 92 / 30 20 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Aug 21, 3:29 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 329 AM EDT TUE AUG 21 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 329 AM EDT TUE AUG 21 2007 /229 AM CDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:47 AM EDT | Fire Weather Watch | MRX | 23 hr |
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.